Alert archive / Virginia / Flash Flood Warnings in 2023

Flash Flood Warning 39, NWS Wakefield, VA

July 16, 20237 counties in Virginia

NWS Wakefield, VA issued this flash flood warning at Jul 16, 2023, 1:35 PM EDT for 7 counties in Virginia. It was in force for 2 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 16, 2023, 1:35 PM EDT (17:35 UTC)
Expired
Jul 16, 2023, 3:43 PM EDT
In force
2 hr
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Flood severity
None

Counties Gloucester County, VA, James City County, VA, King and Queen County, VA, King William County, VA, Middlesex County, VA, New Kent County, VA, York County, VA

The radar

The Norfolk radar (KAKQ), 71 km from the middle of the area, began a volume at 17:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 16, 2:10 PM EDTFLASH FLOOD1 S West Point, VAMain Street flooded in West Point. Numerous reports via Waze.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 35 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 5.6 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2023-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1072 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2023-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1072 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
644 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted.

683 
WGUS51 KAKQ 161735
FFWAKQ
VAC073-095-097-101-119-127-199-162030-
/O.NEW.KAKQ.FF.W.0039.230716T1735Z-230716T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wakefield VA
135 PM EDT Sun Jul 16 2023

The National Weather Service in Wakefield has issued a

* Flash Flood Warning for...
  Southeastern King and Queen County in east central Virginia...
  Southeastern King William County in east central Virginia...
  East Central New Kent County in east central Virginia...
  Southwestern Middlesex County in eastern Virginia...
  Northwestern Gloucester County in southeastern Virginia...
  James City County in southeastern Virginia...
  Northwestern York County in southeastern Virginia...

* Until 430 PM EDT.

* At 135 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. The expected rainfall rate is 2 
  to 4 inches in 1 hour. Additional rainfall amounts of 2 to 3 
  inches are possible in the warned area. Flash flooding is ongoing 
  or expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Gloucester Courthouse, West Point, Urbanna, Norge, Toano, 
  Shacklefords, Glenns, Saluda, Barhamsville, Little Plymouth, 
  Gressit, Adner, Clancie, Pampa, York River State Park, Mattaponi, 
  Holly Forks, Allmondsville, Christensons Corner and Ark.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3759 7684 3766 7676 3766 7656 3764 7653
      3763 7653 3763 7651 3762 7648 3753 7648
      3739 7656 3733 7670 3732 7686

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...2-4 INCHES IN 1 HOUR

$$

Poche
2 follow-up statements
966 
WGUS71 KAKQ 161911
FFSAKQ

Flash Flood Statement
National Weather Service Wakefield VA
311 PM EDT Sun Jul 16 2023

VAC073-095-097-101-119-127-199-162030-
/O.CON.KAKQ.FF.W.0039.000000T0000Z-230716T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Gloucester VA-James City VA-King and Queen VA-King William VA-
Middlesex VA-New Kent VA-York VA-
311 PM EDT Sun Jul 16 2023

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 PM EDT THIS 
AFTERNOON FOR SOUTHEASTERN KING AND QUEEN, SOUTHEASTERN KING 
WILLIAM, EAST CENTRAL NEW KENT, SOUTHWESTERN MIDDLESEX, NORTHWESTERN 
GLOUCESTER, JAMES CITY AND NORTHWESTERN YORK COUNTIES...

At 311 PM EDT, Thunderstorms produced heavy rain across the warned 
area. Between 2.5 and 3.5 inches of rain have fallen. Flash flooding 
is already occurring.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Gloucester Courthouse, West Point, Urbanna, Norge, Toano, 
  Shacklefords, Glenns, Saluda, Barhamsville, Little Plymouth, 
  Gressit, Adner, Clancie, Pampa, York River State Park, Mattaponi, 
  Holly Forks, Allmondsville, Christensons Corner and Ark.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3759 7684 3766 7676 3766 7656 3764 7653
      3763 7653 3763 7651 3762 7648 3753 7648
      3739 7656 3733 7670 3732 7686

FLASH FLOOD...RADAR INDICATED

$$

Poche
240 
WGUS71 KAKQ 161943
FFSAKQ

Flash Flood Statement
National Weather Service Wakefield VA
343 PM EDT Sun Jul 16 2023

VAC073-095-097-101-119-127-199-161953-
/O.CAN.KAKQ.FF.W.0039.000000T0000Z-230716T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Gloucester VA-James City VA-King and Queen VA-King William VA-
Middlesex VA-New Kent VA-York VA-
343 PM EDT Sun Jul 16 2023

...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHEASTERN KING AND QUEEN, 
SOUTHEASTERN KING WILLIAM, EAST CENTRAL NEW KENT, SOUTHWESTERN 
MIDDLESEX, NORTHWESTERN GLOUCESTER, JAMES CITY AND NORTHWESTERN YORK 
COUNTIES...

The heavy rain has ended. Please continue to heed remaining road 
closures.



LAT...LON 3759 7684 3766 7676 3766 7656 3764 7653
      3763 7653 3763 7651 3762 7648 3753 7648
      3739 7656 3733 7670 3732 7686

$$

EI

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this flash flood warning went out at Jul 16, 1:31 PM EDT, 4 minutes earlier.

Area forecast discussion, Jul 16, 1:31 PM EDT, 4 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
131 PM EDT Sun Jul 16 2023

.SYNOPSIS...
High pressure will remain centered off the southeast coast into
next week. A system aloft will allow scattered showers and
storms across the region today. A weak front moves through early
Monday with somewhat drier air in its wake. Continued warm into
midweek with only isolated diurnal showers and storms.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 950 AM EDT Sunday...

Morning wx analysis shows a weak surface low tracking ENE across
the VA Piedmont. Showers and a few tstms have developed in the
vicinity of that low. Broad troughing aloft remains over the
central/ern CONUS, with a shortwave pivoting through the Mid-
Atlantic on the east side of the broad upper trough. We have
already seen hourly rainfall totals in excess of 2" in Louisa/NW
Hanover Counties, which prompted a FFW. Expect showers and tstms
to continue to increase in coverage as that surface
low/shortwave move across the area today. The highest coverage
of storms will be near and north of I-64. With an environment
characterized by PWs of 2-2.5", these will be efficient rain
producers. Given the rain that fell overnight, went ahead and
expanded the FFA to include all areas along/north of I-64 and
also all of the RIC metro area. A quick 2-2.5" of rain is
possible with any storms that can train over an area for 30-45
minutes or so. This will be enough to cause flash flooding in
areas that received 1-2+" of rain overnight and also in urban
areas. There is the potential for a stronger storm or two today
if we can get enough sfc heating (which is quite uncertain).
The bulk of the showers/storms will move into coastal portions
of the area by 3 PM before moving offshore by 5-6 PM.

Widespread clouds and precip make for a tricky temperature forecast.
Current thinking is clouds will hold temps in the mid and upper 80s
for most of the region but potential for at least filtered sunshine
across the south this morning and over the Piedmont mid to late
afternoon (as the system departs) could lead to a quick jump in
temps above what is currently forecast. A few showers linger near
the coast this evening but should end before midnight. Overnight
lows range from the mid 60s NW to the mid 70s SE.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
As of 340 AM EDT Sunday...

High pressure builds eastward with drier air finally moving into the
region on Monday which will help to keep heat index readings in
check. However, fewer clouds will lead to more insolation across the
area. High temps jump back into the low 90s but afternoon dew points
mix into the mid and upper 60s inland and low/mid 70s closer to the
coast. Only slight chance PoPs for NE NC Monday afternoon. Any
isolated showers will end quickly with the loss of heating.
Overnight lows in the upper 60s to low 70s.

Flow aloft transitions from SW to NW late Tuesday. Ahead of this
trough axis a few afternoon showers and storms will be possible,
focused during the afternoon and evening hours. Partly cloudy skies
will support high temps into the low 90s with dew points mixing into
the upper 60s to low 70s during the afternoon. Any convection wanes
into the evening hours with overnight lows in the mid 60s to low
70s.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
As of 340 AM EDT Sunday...

The extended forecast will begin with building heights aloft as deep
ridging anchored over the desert SW will try to translate eastward
on Wednesday into Thursday. Latest ensemble and deterministic
guidance keeps the ridge mostly suppressed to the SW of the local
area, resulting in slightly cooler temperatures vs previous
forecasts. Flow aloft becomes NW which will allow low amplitude
disturbances and associated showers and clouds to potentially move
into the region. Will keep PoPs around 30% each afternoon and
evening through Thursday with little confidence in timing/placement
of any upper level features. Afternoon high temps in the upper 80s
to low 90s with heat indices in the upper 90s to low 100s. Thursday
still looks to have the highest heat index values for the period,
especially for areas near and south of the VA/NC border.

Friday will see renewed troughing aloft build SE from Canada.
Remaining hot with temps generally in the low 90s but with some
drier air moving in from the NW. Aloft, the flow becomes zonal/SW as
the trough digs southward. Upper heights fall on Saturday into
Sunday with high temps only in the mid to upper 80s.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
As of 130 PM EDT Sunday...

Scattered to numerous tstms continue to move east across the
area this aftn and will exit the coast by 22z/6 PM. Until then,
expect MVFR CIGs at SBY/ORF/PHF with a few periods of IFR-LIFR
VSBYs and potentially brief gusty winds to 20-30 kt with the
stronger storms between now and then. The pcpn has cleared RIC.
Mainly dry/VFR conditions prevail late this evening-most of
tonight, but there is the potential for patchy FG late
(especially at RIC). VFR/mainly dry on Monday with the
exception of isolated aftn tstms near ORF/ECG (PoPs are 15-20%).

Outlook: Prevailing conditions are expected to remain VFR early
this week.

&&

.MARINE...
As of 640 AM EDT Sunday...

Compressed flow continues across the local waters early this
morning. 1020+mb Bermuda High pressure remains centered offshore in
the western Atlantic, with a weak pre-frontal trough just inland of
the coastal waters. Short-lived SCA which was in effect for the Bay
and the lower James was allowed to expire at 08z with winds
diminishing and veering to the SSW through mid-morning. Similar
conditions are expected today, with the compressed pressure
gradient again yielding SSW winds 10-15 kt, becoming SSE this
afternoon with gusts to 20-25 kt, highest over the southern
waters. This is just shy of SCA criteria, and have capped winds
just below SCA thresholds. Scattered showers and thunderstorms
chances increase later this morning into this evening, becoming
more numerous ahead of the weak frontal boundary approaching
from the west. The strongest storms have the potential to
produce strong wind gusts, heavy rainfall, and frequent
lightning, and a few SMW/MWS are likely to be needed this
afternoon. Increasing SE Swell from the western Atlantic ridge
has allowed seas to build to ~3 ft over the coastal waters (and
the mouth of the Ches Bay). Seas could build a bit more to ~4 ft
by this afternoon, with some 5 footers possible out beyond 20
NM. Waves 1-3 ft, highest in the mouth of the Bay.

The weakening front is expected to wash out as it pushes into the
area Monday. This will leave a rather light/variable wind field for
much of the week ahead. NNE winds veer to the E-SE ~5-10 kt with
localized sea breezes developing during the afternoon Monday, with
that same pattern continuing through midweek. Waves 1-2 ft and seas
remaining 2-4 ft.

Rip Currents:
Moderate Rip Risk over our northern beaches today..Low Rip Risk for
VA Beach/N Outer Banks. Moderate Rip Risk all beaches tomorrow with
a more shore-normal component to wave energy.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...Flood Watch until 4 PM EDT this afternoon for MDZ021>025.
NC...None.
VA...Flood Watch until 4 PM EDT this afternoon for VAZ064-075>078-
     082>086-090-095-097>100-511>525.
MARINE...None.

&&

SYNOPSIS...RHR
NEAR TERM...ERI/RHR
SHORT TERM...RHR
LONG TERM...RHR
AVIATION...ERI
MARINE...MAM
Hazardous weather outlook, Jul 16, 9:36 AM EDT, 3 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
936 AM EDT Sun Jul 16 2023

MDZ021>025-VAZ064-075>078-082>086-090-095-097>100-511>525-171345-
Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches-
Caroline-Westmoreland-Richmond-Northumberland-Lancaster-Charles City-
New Kent-Gloucester-Middlesex-Mathews-James City-Norfolk/Portsmouth-
Chesapeake-Virginia Beach-Accomack-Northampton-Western Hanover-
Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News-
Hampton/Poquoson-
936 AM EDT Sun Jul 16 2023

...FLOOD WATCH IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...

This Hazardous Weather Outlook is for southeast Maryland, central
Virginia, east central Virginia, eastern Virginia, north central
Virginia and southeast Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

Scattered showers and thunderstorms today will bring the chance for
localized flash flooding. In addition, a strong wind gust or two
cannot be ruled out.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ012>017-030>032-102-VAZ048-060>062-065>069-079>081-087>089-092-
093-096-509-510-171345-
Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck-
Bertie-Chowan-Perquimans-Eastern Currituck-Fluvanna-Prince Edward-
Cumberland-Goochland-Mecklenburg-Lunenburg-Nottoway-Amelia-Powhatan-
Brunswick-Dinwiddie-Prince George-Greensville-Sussex-Surry-
Southampton-Isle of Wight-Suffolk-Western Louisa-Eastern Louisa-
936 AM EDT Sun Jul 16 2023

This Hazardous Weather Outlook is for northeast North Carolina,
central Virginia, south central Virginia and southeast Virginia.

.DAY ONE...Today and tonight.

Scattered showers and thunderstorms today will bring the chance for
localized flash flooding. In addition, a strong wind gust or two
cannot be ruled out.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Jul 16, 1:07 PM EDT, 28 minutes before
Preliminary Local Storm Report
National Weather Service Wakefield VA
107 PM EDT Sun Jul 16 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1239 PM     Flash Flood      2 SW Potomac Beach      38.25N 77.03W
07/16/2023                   Westmoreland       VA   Dept of Highways

            Route 630 is closed due to standing water.

&&

MRD
Special weather statement, Jul 16, 1:19 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Wakefield VA
119 PM EDT Sun Jul 16 2023

VAZ100-161800-
Northampton VA-
119 PM EDT Sun Jul 16 2023

...A strong thunderstorm will impact portions of Northampton County
through 200 PM EDT...

At 119 PM EDT, Doppler radar was tracking a strong thunderstorm 11
miles south of Cape Charles, moving northeast at 35 mph.

HAZARD...Winds in excess of 40 mph and heavy rain.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Reduced visibility and minor flooding
         possible.

This strong thunderstorm will be near...
  Cape Charles around 135 PM EDT.
  Cheriton and Bay View around 140 PM EDT.

Other locations impacted by this storm include Capeville, Birdsnest,
Kiptopeke State Park, Jamesville, Silver Beach, Eastville,
Machipongo, Wardtown, Franktown and Simpkins.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Be prepared for rapid changes in weather and road conditions. Do not
drive your vehicle through flooded roadways.

&&

LAT...LON 3727 7575 3717 7577 3709 7587 3705 7597
      3705 7599 3708 7602 3713 7601 3727 7607
      3759 7595 3758 7592 3756 7594 3755 7583
      3753 7580 3750 7579 3747 7580 3751 7575
      3748 7574 3749 7574 3745 7562
TIME...MOT...LOC 1719Z 217DEG 32KT 3709 7601

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH

Butner
Local storm report, Jul 16, 1:25 PM EDT, 10 minutes before
Preliminary Local Storm Report
National Weather Service Wakefield VA
125 PM EDT Sun Jul 16 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0122 PM     Flash Flood      3 WNW Richmond          37.49N 77.52W
07/16/2023                   Chesterfield       VA   911 Call Center

            Starview Lane at Amster Rd is closed due to
            high water.

&&

Butner
Local storm report, Jul 16, 1:27 PM EDT, 8 minutes before
Preliminary Local Storm Report
National Weather Service Wakefield VA
127 PM EDT Sun Jul 16 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 PM     Flash Flood      5 NNW Beach             37.42N 77.64W
07/16/2023                   Chesterfield       VA   911 Call Center

            High water on the road at US-360 and
            Rittenhouse Drive.

&&

Butner
Local storm report, Jul 16, 1:28 PM EDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service Wakefield VA
128 PM EDT Sun Jul 16 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0126 PM     Flash Flood      4 S Midlothian          37.44N 77.64W
07/16/2023                   Chesterfield       VA   911 Call Center

            High water on the road along S Old Hundred
            Road.

&&

Butner
Local storm report, Jul 16, 1:29 PM EDT, 6 minutes before
Preliminary Local Storm Report
National Weather Service Wakefield VA
129 PM EDT Sun Jul 16 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0128 PM     Flash Flood      3 W Richmond            37.48N 77.52W
07/16/2023                   Chesterfield       VA   911 Call Center

            High water at the intersection of Goodes
            Bridge Rd and Elk Rd.

&&

Butner

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 10:50 PM EDTAreal Flood WarningAKQFluvanna, Louisa6 hr
Jul 15, 11:26 PM EDTSmall Craft AdvisoryAKQ5 hr
Jul 16, 6:26 AM EDTFlood WatchAKQAccomack, Caroline, Charles City, Chesterfield, Essex, Gloucester and 22 more11 hr
Jul 16, 8:12 AM EDTSpecial Marine WarningAKQ63 min
Jul 16, 9:00 AM EDTAreal Flood AdvisoryAKQHanover, Louisa25 min
Jul 16, 9:25 AM EDTFlash Flood WarningAKQHanover, Louisa3 hr
Jul 16, 10:01 AM EDTAreal Flood AdvisoryAKQCaroline41 min
Jul 16, 10:42 AM EDTFlash Flood WarningAKQCaroline2 hr
Jul 16, 10:53 AM EDTAreal Flood AdvisoryAKQAmelia, Powhatan3 hr
Jul 16, 10:59 AM EDTSpecial Weather StatementAKQCity of Hopewell31 min
Jul 16, 11:29 AM EDTSpecial Weather StatementAKQHenrico31 min
Jul 16, 11:40 AM EDTSpecial Weather StatementAKQCity of Petersburg35 min
Jul 16, 11:41 AM EDTFlash Flood WarningAKQChesterfield, Henrico, City of Richmond3 hr
Jul 16, 11:48 AM EDTFlash Flood WarningAKQCaroline, Essex, King and Queen, Westmoreland3 hr
Jul 16, 12:25 PM EDTRiver Flood WarningAKQChesterfield, Henrico, City of Richmond28 hr
Jul 16, 12:25 PM EDTRiver Flood WarningAKQHenrico, City of Richmond39 hr
Jul 16, 12:30 PM EDTFlash Flood WarningAKQEssex, Richmond, Westmoreland3 hr
Jul 16, 12:45 PM EDTSpecial Weather StatementAKQCharles City30 min
Jul 16, 12:47 PM EDTAreal Flood AdvisoryAKQCharles City, Chesterfield, Henrico, James City, King William, New Kent and 1 more118 min
Jul 16, 12:52 PM EDTFlash Flood WarningAKQEssex, Lancaster, Northumberland, Richmond, Westmoreland3 hr
Jul 16, 1:17 PM EDTSpecial Marine WarningAKQ58 min
Jul 16, 1:19 PM EDTAreal Flood AdvisoryAKQGloucester, James City, King and Queen, King William, Middlesex, New Kent and 1 more16 min
Jul 16, 1:19 PM EDTSpecial Weather StatementAKQNorthampton41 min
Jul 16, 1:39 PM EDTFlash Flood WarningAKQGloucester, James City, York, City of Williamsburg78 min
Jul 16, 2:01 PM EDTSpecial Marine WarningAKQ59 min
Jul 16, 2:09 PM EDTSpecial Weather StatementAKQAccomack51 min
Jul 16, 2:35 PM EDTSpecial Marine WarningAKQ55 min
Jul 16, 2:57 PM EDTSpecial Marine WarningAKQ63 min
Jul 16, 3:28 PM EDTSpecial Marine WarningAKQ38 min
Jul 16, 3:31 PM EDTFlash Flood WarningAKQAccomack2 hr

Nearby

Flash Flood Warnings in Virginia, 2023Every flash flood warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.